Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2000, 7:01 PM CDT for Clinton County, Saint Clair County, Illinois. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 7:01 PM CDT (00:01 UTC)
- Expired
- May 12, 2000, 8:05 PM CDT
- In force
- 64 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Clinton County, IL, Saint Clair County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:10 PM CDT | Hail 0.75 | Mascoutah, IL | Storm spotters reported 3/4 inch hail in Mascoutah. |
| May 12, 7:40 PM CDT | Hail 0.75 | Germantown, IL | Storm spotters reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
871 WUUS53 KLSX 130001 SVRSTL ILC005-027-163-130105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS EASTERN ST CLAIR COUNTY IN SOUTHWESTERN ILLINOIS * UNTIL 805 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 5 MILES EAST OF GREENVILLE TO NEAR FREEBURG... MOVING EAST NORTHEAST AT 30 MPH. * LOCATIONS THAT WILL BE AFFECTED... TRENTON ST ROSE KEYSPORT CARLYLE CARLYLE LAKE THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN CAUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY. RP/ST/GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:30 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 12, 1:30 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 PM CDT FRI MAY 12 2000 MAIN PROBS OF THE DAY ARE...TSTMS...TEMPS...WND AND CLOUDS...AND WHEN SELS WILL ISSUED A WATCH. LI'S NEAR -8 FRM E-CNTRL INTO S-CNTRL...SE MO AND W-CNTRL AND SW IL. LSX 88D SHWD A LINE FORMING FRM NR UIN TO JUST N OF COU. SEL MESO DISCUSSION FCSTS A TOR WTCH IN CNTRL IL...MAYBE IN PTNS ERN MO. AT 1 PM...SFC FNT NEAR COU AND JUST S OF UIN. MODERATE RISK OVER PTNS OF W-CNTRL AND MOST OF SRN IL FOR THIS AFTERNOON AND TONGT. ALL THIS SPELL THAT SVR WX COULD DVLP ANY TIME IN PORTION OF E-CNTRL MO AND W-CNTRL IL. MESO ETA SHOWD GOOD PCPN PTN FRM 00Z-06Z IN PTNS OF ERN AND SRN MO...RN WL COME TO AN END BY MIDNIGHT IN ERN MO...SCT SHWRS AND TSTMS WL CONTINUE IN SE MO THRU ERLY MORNING HOURS. HIGH PRS WL BRING A DRY AND COOLER WEATHER FOR SAT AND SUN. FWCS TEMPS LOOKS OK. NEXT CHC FOR TSTMS WL ON WED...WHEN- AND WARM FRNT WL CRS THE AREA WTH MORE HUMID AND UNSTABLE AMS. .STL...NONE.
In the hours before
Special weather statement, May 12, 6:42 PM CDT, 19 minutes before
ILZ058-098-099-MOZ059-061>064-130140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 642 PM CDT FRI MAY 12 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF EAST CENTRAL MISSOURI AND WEST CCENTRAL ILLINOIS... AT 630 PM...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE SECTIONS OF EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. THIS INCLUDED THE COUNTIES OF GREENE...JERSEY...CALHOUN...ST CHARLES...ST LOUIS COUNTY...ST LOUIS CITY...FRANKLIN AND GASCONADE. THE THREAT OF SEVERE WEATHER TO HAVE SHIFTED TO THE EAST AND SOUTH OF THESE COUNTIES. VA
Special weather statement, May 12, 6:55 PM CDT, 6 minutes before
ILZ058-098-099-MOZ059-061>065-072-073-130159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT FRI MAY 12 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF EAST CENTRAL MISSOURI AND WEST CCENTRAL ILLINOIS... AT 650 PM...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE SECTIONS OF EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. THIS INCLUDED THE COUNTIES OF GREENE...JERSEY...CALHOUN...ST CHARLES...ST LOUIS COUNTY...ST LOUIS CITY...FRANKLIN AND GASCONADE...CROWFORD...WASHINGTON AND JEFFERSON CONTIES. THE THREAT OF SEVERE WEATHER TO HAVE SHIFTED TO THE EAST AND SOUTH OF THESE COUNTIES. VA
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 64 min |
| May 12, 7:40 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| May 12, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 46 min |
| May 12, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 47 min |
| May 12, 9:06 PM CDT | Tornado Warning | LSX | Marion | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.